# SDR CA081212013

- Difficulty date: October 6, 2008
- Submitted: February 2, 2009
- Operation: General aviation
- Engine: Rotax ROTAX912F3
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Spline
- Condition: Chipped
- Location: Prop Shaft
- Part time: 1,465 hours
- Component: Gearbox, Rotax
- Component part number: 887281
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) METAL CHIP FOUND ON MAGNETIC PLUG DURING SERVICING.  TRACED TO GEARBOX.  GEARBOX REMOVED AND CHIP WAS FOUND TO BE FROM TOP SPLINE OF THE PROPSHAFT JUST ABOVE THE RING HALF.  POSSIBLE CAUSE, COULD BE FROM A "STEP" WORN IN FROM RING HALF.  IF RING HALF WAS INSTALLED WITH THIS STEP RESTING ON THE RING SURFACE IT COULD CAUSE A STRESS POINT.  THERE IS A SLIGHT CORRESPONDING WEAR MARK 180 DEGREES FORM THE CHIP THAT INDICATES THE CHIP IS RELATED TO THE PREV RING HALF LOCATION.  PROPSHAFT HAD PASSED NDT 44.5 HRS PRIOR (OVERHAUL).  AREA COULD HAVE BEEN UNDER HIGH LOAD DUE TO STEP WORN INTO SPLINE.  PROPSHAFT REPLACED.  INCLUDE INSPECTION FOR THIS TYPE OF WEAR IN FUTURE WORK.
